Missouri, 2006Damaging Wind in Missouri, July 29, 2006
July 29, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 29, 12:26 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 29, 12:26 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN FOCUS DURING THE SHORT TERM PERIOD WILL BE WITH HOT
TEMPERATURES AND HEAT HEADLINES.
UPPER LEVEL RIDGE IS BUILDING BACK OVER THE AREA TODAY WITH HOT
TEMPERATURES RETURNING FROM THE WEST. TEMPERATURES WERE ALREADY IN
THE LOW TO MID 90S ACROSS MOST OF THE CWA...EXCEPT FOR SOUTH CENTRAL
MISSOURI WHERE MORNING CONVECTION AND CONTINUED CLOUD COVER HAS KEPT
TEMPERATURES BACK ABOUT 5 TO 7 DEGREES. CANT RULE OUT SOME
ISOLATED CONVECTION OVER EASTERN OZARKS LATE THIS AFTERNOON AND
EVENING WHERE BEST MOISTURE AXIS IS OCCURRING. UNO HAS SURFACE
DEWPOINTS IN THE MID 70S WHILE ELSEWHERE HAS MIXED BACK INTO THE MID
TO UPPER 60S. FOCUS THEN SHIFTS TO THE HEAT THROUGH MID WEEK.
UPPER RIDGE WILL REMAIN IN PLACE THROUGH MID WEEK AND WILL BRING
SIMILAR AFTERNOON TEMPERATURES EACH DAY THROUGH TUESDAY TO THE
FORECAST AREA. LOOKING AT MID TO UPPER 90S THROUGHOUT THE CWA WITH
HIGHEST READINGS OVER WESTERN MISSOURI AND EXTREME SOUTHEAST
KANSAS. THOSE LOCATIONS MAY REACH 100 DEGREES. WHILE WE WILL
LIKELY MIX SOME DRIER AIR DOWN TO THE SURFACE OVER THE NEXT FEW
DAYS...STILL GETTING HEAT INDICES AROUND 105 FOR SEVERAL HOURS EACH
DAY OR BORDERLINE EXCESSIVE HEAT WARNING CRITERIA. DECIDED TO ERROR
ON THE SIDE OF CAUTION AND ISSUED THE WARNING THROUGH TUESDAY.
FUTURE SHIFTS WILL NEED TO DETERMINE WHETHER OR NOT TO EXTEND THIS
FURTHER INTO WEDNESDAY IN UPCOMING FRONTAL BOUNDARY TAKES THE SLOW
DOWN METHOD.
...EXTENDED PERIOD WEDNESDAY THROUGH SATURDAY...
UPPER DISTURBANCE AND SURFACE COLD FRONT PROGGED BY GFS TO PUSH INTO
THE CWA ON WEDNESDAY. GFS HAS COLD FRONT STALLING OUT OVER ARKANSAS
ON THURSDAY AS UPPER FLOW BECOMES MORE ZONAL. HAVE INCREASED CLOUD
AMOUNTS WITH SLIGHT CHANCE OF POPS THROUGH MUCH OF THE EXTENDED
PERIOD. KEPT TEMPERATURES ABOUT THE SAME FROM PREVIOUS FORECAST
WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S.
LINDENBERG
&&
.AVIATION...
FOR 18Z TAFS...WINDS HAVE VEERED A LITTLE MORE THAN PREVIOUSLY
THOUGHT UP HERE ON THE PLATEAU...SO HAVE ADJUSTED AFTERNOON WINDS
ACCORDINGLY. BELIEVE CONVECTIVE THREAT WILL BE FURTHER TO THE
EAST...SO HAVE REMOVED MENTION OF TSRA FROM BOTH THE KSGF AND KJLN
TERMINALS.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY
MOZ055>058-066>071-077>081-088>096-101>105
KS...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY
KSZ073-097-101
WFO SGF
Hazardous weather outlook, Jul 29, 12:00 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUL 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS PRODUCING...
WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
MISSOURI OZARKS GENERALLY EAST OF AN OSAGE BEACH TO GAINESVILLE
LINE THIS AFTERNOON AND EARLY EVENING.
DISCUSSION:
INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AS
TEMPERATURES RISE BACK INTO THE LOW TO MID 90S. HIGHER
MOISTURE OVER THE EASTERN MISSOURI OZARKS ALONG WITH
RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS THUNDERSTORMS
WILL ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EARLY EVENING.
STORMS THAT DEVELOP WILL QUICKLY BECOME STRONG WITH TORRENTIAL
RAINFALL AND WIND GUSTS UP TO 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL ONCE AGAIN RISE INTO THE 100 TO 107 DEGREE
RANGE DURING THE AFTERNOON HOURS ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS DURING THE SUNDAY THROUGH
WEDNESDAY TIME FRAME. A FRONTAL BOUNDARY WILL MOVE INTO THE
AREA LATE WEDNESDAY AND WILL BRING A CHANCE OF THUNDERSTORMS
BACK TO THE REGION LATE WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM ACTIVITY...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGThunderstorm Wind, Dent
- When
- July 29, 3:20 PM CST
- Where
- Dent County, 6 mi S of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.567, -91.550
Severe thunderstorm wind gusts downed a few power lines over central Dent County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523055.